Alert archive / Tennessee / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 6, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 18, 1996, 2:57 PM CST for Dickson County, Tennessee. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 1996, 2:57 PM CST (20:57 UTC)
- Expired
- Jan 18, 1996, 3:45 PM CST
- In force
- 48 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Dickson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.0 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -182 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 588 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 18, 2:53 PM CST, 4 minutes earlier.
Area forecast discussion, Jan 18, 2:53 PM CST, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 252 PM CST THU JAN 18 1996 NEW NGM/AVU MDLS SEEM CONSISTENT IN MOVG STG CDFNT TO MID TN BY 00Z. PREVS ETA RUN WAS TOO SLO WITH FNTL MOVMT...WITH NEWEST RUN NOW MOVG TWD NGM/AVU SOLUTION. MDLS TAD COLDER WITH PREDICTED 850 TEMPS AND 1000-500 MB THCK. STG WNDS VCNTY FROPA MEANS WND ADVSY APPROPRIATE FOR ERY TNGT ALL AREAS. CHC OF SVR E PRT OF MIDDLE INTO ERY EVE...OTRW SCT PATCHES RA W8 CHGG TO FLRYS THIS EVE...WITH RA CNTRL AND E CHGG TO FLRYS LTR TNGT. SKIES TO CLR MOST AREAS BY LATE ON FRI. WILL NOT STRAY FROM NGM MOS MUCH. STEIGERWALDT
In the hours before
Special weather statement, Jan 18, 2:50 PM CST, 7 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CST THU JAN 18 1996 ...THE TORNADO WATCH THAT WAS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE UNTIL 4 PM CST HAS BEEN CANCELLED... THE THREAT OF TORNADOES AND SEVERE WEATHER HAS ENDED ALONG A LINE FROM THE IMMEDIATE NASHVILLE AREA SOUTH TO ABOUT 70 MILES SOUTH OF NASHVILLE NEAR PULASKI TENNESSEE AND LOCATIONS WEST OF THESE AREAS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CST FOR PORTIONS OF MIDDLE TENNESSEE EAST OF A LINE FROM GALLATIN TO FAYETTEVILLE TENNESSEE. TROUTMAN
Special weather statement, Jan 18, 2:51 PM CST, 6 minutes before
TNZ005>011-022>033-055>065-075>082-093>098-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CST THU JAN 18 1996 ...THE TORNADO WATCH THAT WAS IN EFFECT FOR PORTIONS OF MIDDLE TENNESSEE UNTIL 4 PM CST HAS BEEN CANCELLED... THE THREAT OF TORNADOES AND SEVERE WEATHER HAS ENDED ALONG A LINE FROM THE IMMEDIATE NASHVILLE AREA SOUTH TO ABOUT 70 MILES SOUTH OF NASHVILLE NEAR PULASKI TENNESSEE AND LOCATIONS WEST OF THESE ARE2AS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CST FOR PORTIONS OF MIDDLE TENNESSEE EAST OF A LINE FROM GALLATIN TO FAYETTEVILLE TENNESSEE. TROUTMAN
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 10:37 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 68 min |
| Jan 18, 12:59 PM CST | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 46 min |
| Jan 18, 1:24 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 51 min |
| Jan 18, 1:33 PM CST | Severe Thunderstorm Warning | OHX | Rutherford, Wilson | 57 min |
| Jan 18, 2:03 PM CST | Severe Thunderstorm Warning | OHX | Sumner | 57 min |
| Jan 18, 3:16 PM CST | Severe Thunderstorm Warning | OHX | Cannon | 59 min |
| Jan 18, 4:11 PM CST | Severe Thunderstorm Warning | OHX | Putnam | 64 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.